Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Having asthma from childhood. Stiffness in ankle and shoulders. Shoulders joints paining heavily after taking cold medicines. Advise?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Hi,i am having asthma from childhood ,stays in bangalore.From the last 8 months i am having pain and stiffness in ankle and shoulders and frequent muscle catch in back.
Also whenver i am taking medicine for cold (Like: Sinarest) my shoulders joints starts paining heavily and some cracking sounds comes ,if i move my hands above my shoulders.
Posted Fri, 6 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 21 hours later
Brief Answer:
Cause seems to be muscular.

Detailed Answer:

After going through the entire description, I am of the opinion that the cause for
your pain is muscle spasm or tight muscles. The cracking sound you heard upon movement could be due to tight muscles got stretched abruptly.

I suggest you to try gradual stretching exercises and some muscle strengthening exercises to strengthen the muscle around the joint which will helpful to relieve the spasm and its soreness. You can learn these from your orthopaedician or physiotherapist. You can do a hot fomentation and apply a local analgesic gel on the area to relieve the spasm.

I do hope that you have found something helpful and informative and I will be glad to answer any further query.
Please close this discussion, if you do not have any other queries. I would appreciate your reviews about this service.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor